MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71421522
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the insert could be put into the patient but couldn't lock tightly, when bended the patient knee, it would be dislocated.The surgical time was extended for 40 minutes.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A clinical analysis indicated that it has been communicated via email that no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A lab analysis indicated minor deformation was observed on the periphery of the articulating surface of the insert.Minor scratches were observed on the inferior surface and signs of deformation were present on the anterior surface.The anterior deformation damage could have likely been caused during removal of the insert.There were no observations of material or manufacturing deviations in the course of this investigation.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A clinical analysis indicated that it has been communicated via email that no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed parts did not reveal additional complaints for the listed batches.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HIGH FLEXION INSERT SZ 7-8 9MM
Common Device Name
PRSTHSIS,KNEE,PATLLOFMROTIBIAL,SMI-CNSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7563996
Report Number1020279-2018-01031
Device Sequence Number2194109
Product Code JWH
UDI-Device Identifier03596010492975
UDI-Public03596010492975
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Catalogue Number71421522
Device Lot Number14BM21895
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date06/02/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR